toxidrome


Also found in: Wikipedia.

toxidrome

 [tok´sĭ-drōm]
a specific syndromelike group of symptoms associated with exposure to a given poison.

tox·i·drome

(tok'si-drōm),
The constellation of symptoms and signs resulting from any given poison.

tox·i·drome

(tok'si-drōm)
The constellation of clinical effects (i.e., signs and symptoms) characteristic of poisoning by a given kind of poison.
See also: anticholinergic toxidrome, cholinergic toxidrome
References in periodicals archive ?
A serum paracetamol measurement should be done if concomitant medications ingested are not known, as paracetamol is the most common medication used in OD in SA, lacks a clinically detectable toxidrome, and requires specific life-saving management.
In addition to using the proper diagnostic tool, conduct a differential diagnosis to rule out other drug-induced syndromes, such as anticholinergic toxidrome, neuroleptic malignant syndrome, or malignant hyperthermia.
The differential diagnosis for serotonin syndrome includes adrenergic crisis, the anticholinergic toxidrome and neuroleptic malignant syndrome.
Emergency physicians are free to order the test for any patient who they think may benefit from a toxicology screen, such as but not limited to people with altered mental status, unwitnessed trauma, first-time seizure, first psychotic episode, symptoms suggesting a toxidrome, people with unexplained symptoms, or suspected intoxication.
Regarding an approach to treat a patient with a suspected AH-7921 overdose, a physician would need to look for signs of an opioid toxidrome such as respiratory depression, central nervous system depression, and pinpoint pupils.
However, in rare instances, it can manifest as a toxidrome of seizures, cyanosis, and hypertension due to prolonged and delayed multisystem effects of the toxin requiring continuous intensive monitoring during the acute phase.
A counterfeit Percocet cluster case was defined as 1) an opioid toxidrome (i.e., with central nervous system depression, respiratory depression, and pupillary miosis) requiring resuscitation, ventilation, naloxone, or all three; 2) a history of purchasing street pills; and 3) ingestion of as few as one or two pills, resulting in disproportionately severe central nervous system, respiratory, or cardiovascular depression occurring in a person evaluated by EMS or at an ED since June 1, 2017 (1).
This case reinforces how confirmatory testing for drugs of abuse can provide clarity in clinical situations when the toxidrome is uncertain and the issue of false positivity is conspicuous.
Fundamental to the appearance of this toxidrome is the provision of a "toxic" dose of PG as numerous therapeutic drugs commonly used in the intensive care unit contain PG, and low doses are believed to be safe.
Within the classification of intoxication/allergies there is a sub-section: toxidrome, drugs, medication, and alcohol intoxication.
Organophosphate poisoning: the lesser-known face of a toxidrome. Eur J Emerg Med 2005;12(2):102-3.